MAUDE Adverse Event Report: STERIS CORPORATION HARMONYAIR; A-SERIES LIGHTING SYSTEM

STERIS CORPORATION HARMONYAIR; A-SERIES LIGHTING SYSTEM
Model Number A-SERIES LIGHTING SYSTEM
Medical Device Problem Code Power Problem (3010)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/06/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A steris service technician arrived onsite following the reported event to inspect the wall control and lighting system and found evidence of fluid intrusion in the circuit board of the wall control.This caused the lighting system to short and send on and off commands to the wall controller, subsequently causing the reported event.To resolve the issue, the technician replaced the wall control.The unit was tested, confirmed to be operating according to specification, and returned to service.Based on the technician's inspection, the cause of the reported event was attributed to improper cleaning practices by user facility personnel.The harmonyair a-series surgical lighting system operator manual states (8.1), "operator manual maintenance 8.1 cleaning equipment warning-personal injury hazard: do not attempt to clean lighthead unless power is turned off and the lighthead has cooled sufficiently.Caution-possible equipment damage: use of any disinfectant solution other than those listed here may cause discoloration or deformation on the lens surface and other system components: [?]" "the use of h2o2 + paa (hydrogen peroxide + peracetic acid) is strongly discouraged for use on all steris products.Always follow manufacturer instructions for concentrations and use of cleaning products.Do not spray any cleaning product directly onto the lighthead, integrated wall control (iwc) or any system components.Clean iwc screen with a clean, lint-free cloth dampened with 90% isopropyl alcohol.For other system components, dampen a clean, soft cloth with the cleaning solution and wring out the excess moisture." steris has offered in-service training on the proper cleaning procedures for the lighting system and is awaiting a response from the user facility.No additional issues have been reported.
 
Event or Problem Description
The user facility reported that during a patient procedure the wall control to their harmonyair a-series surgical lighting system displayed an error code and the light head was flickering resulting in a procedure delay.No report of injury.
 
Additional Manufacturer Narrative
A steris account manager offered in-service training on the proper cleaning procedures of the lighting system; however, the user facility declined.No additional issues have been reported.

Brand Name
HARMONYAIR
Common Device Name
A-SERIES LIGHTING SYSTEM
Manufacturer (Section D)
STERIS CORPORATION
2720 gunter park drive east
montgomery AL 36109
Manufacturer (Section G)
STERIS CORPORATION
2720 gunter park drive east
montgomery AL 36109
Manufacturer Contact
daniel davy
5960 heisley road
mentor, OH 44060
MDR Report Key22385984
Report Number1043572-2025-00057
Device Sequence Number15229176
Product Code FSY
UDI-Device Identifier00724995187637
UDI-Public(01)00724995187637(11)200930
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberA-SERIES LIGHTING SYSTEM
Device Catalogue NumberLAH11IN02
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/06/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date07/02/2025
Supplement Report FDA Received Date09/19/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/30/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown